MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804645
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital discarded device.
 
Event or Problem Description
A surgeon reported that a patient may have experienced metallosis at the l4 level whilst implanted with two es2 screws and two es2 hex rods.The patient was undergoing a scheduled revision surgery to extend the construct to s1 when the surgeon noted, "metallosis around the l4 screws," and, "some evidence of discolouration of the surrounding tissue adjacent to the screws." surgery was completed as planned; the rods were explanted and replaced with longer rods and the l4 screws were replaced.This report represents the first of the two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.An exact root cause of the reported event could not be determined.Potential causes include: surgeon damaged surrounding soft tissue implant irritates soft tissue incorrect implant size selected patient pathology.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 6.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10254814
Report Number0009617544-2020-00122
Device Sequence Number19477204
Product Code NKB
UDI-Device Identifier07613327002188
UDI-Public07613327002188
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482804645
Device Catalogue Number482804645
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR